Results 1 to 9 of 9

Thread: Web MD: Family Woodworking Style

  1. #1

    Web MD: Family Woodworking Style

    Remember a few weeks ago I had that seizure that supposedly pulled the muscles in and around my heart and gave me those heart attack symptoms? Anyway the saga still continues so to speak, as I don't think they diagnosed me right. My chest still hurts some days as I breath, and especially when I take in a lungful of air. I noticed my stamina over the last 3 days has gone down hill and today I was just winded...and not doing anything strenuous. It was in the low 70's, with bright sunshine and a good breeze, so heat or cold was not a factor, and I have been getting good sleep.

    The thing is it only bothers me sporadically. You would think that if I pulled a muscle it would hurt constantly. Its really hit or miss. I have ruled out heart burn which kind of leads one to think stress. I don't think I am over-stressed by any means, but I do live an active life.

    I did see my Dr and she thought it was stress so she gave me some pills for that and told me to relax for the rest of the day. Since this was a Monday and I had the day off I figured I would be a lot more relaxed if I got my sheep fence finished up, so I did that. That accomplishment was short lived when I realized the sheep fence ran through poison ivy and I got it all over me. Both eyes, nose, and one ear all swollen up, plus my arms and legs and all of my face. So I head back to the emergency room and get pills up the whazoo to deal with itching, the poison ivy (steroids) and pain.

    So now I am wondering if maybe its all these pills? I went from having absolutely none, to taking 9 darn pills every morning. Maybe that is what's taking the fire out of me and making me awful winded? I did notice today that my heart seems to be beating a lot faster then it should for the work output I am doing. Maybe some of these pills are speeding up my heart rate?

    Then today I thought of another potential culprit. I am a machinist and have been one for a long time and its no surprise that I mill some pretty exotic steels. Mostly stainless steel (316L) but also a lot of aluminum, copper, brass, bronze and some mild steels. Maybe my lungs are filled with heavy metals? I know I have sky high zinc and magnesium levels so maybe it is catching up with me? Zinc and Magnesium generally cause irratibility though and not fatigue.

    Anyone want to guess what ails me?

    I really don't know, but enzyme test did conclusively rule out a heart attack so I am sure I am not going to die, but at the same time I don't think its a pulled heart muscle either.
    I have no intention of traveling from birth to the grave in a manicured and well preserved body; but rather I will skid in sideways, totally beat up, completely worn out, utterly exhausted and jump off my tractor and loudly yell, "Wow, this is what it took to feed a nation!"

  2. #2
    Join Date
    Jan 2007
    Posts
    810
    Maybe it's just too much blood in your alcohol system.......

    cheers

    EDIT :: on a more serious note, it has happened that a particularly strong muscle seizure will crack or break a rib - maybe something to investigate?
    Last edited by John Bartley; 09-18-2008 at 12:16 AM.

  3. #3
    Join Date
    Mar 2008
    Location
    new york city burbs
    Posts
    10,188
    , steroids, no matter how mild, cause alot of people to feel anxious, insomnia.
    Best to consult the prescribing doctor.

    When you know youre body isnt firing on all the pistons, you are the best one to gauge that, You must insist the physician is missing something.
    You seem like a very active person. Ive had pulled rib cage muscles, and they are the worst when it comes to healing.
    What seems like inactivity to you, is probably a days workout for some guy behind a desk all day.
    Hope you feel better soon.

  4. #4
    Join Date
    Oct 2006
    Location
    33.8736N, 117.7627W
    Posts
    435
    Quote Originally Posted by John Bartley View Post
    on a more serious note, it has happened that a particularly strong muscle seizure will crack or break a rib - maybe something to investigate?
    Or separated rib cartilage...very painful.
    Where are we going? And what am I doing in this handbasket?

  5. #5
    Join Date
    Jan 2007
    Location
    Rio Rancho, NM
    Posts
    1,417
    Travis, if you've recently started taking statin-type drugs for high cholesterol, have your doc take you off them NOW!!! The statin drugs, such as zocor, lipitor, etc., can have a serious affect on yours stamina. My son, who drives an OTR semi- got put on them and within three days, he was oversleeping, missed the times on two consecutive deliveries, and almost lost his job with the company he was driving for. He called his doctor, who immediately took him off the drugs. It's worth a call or a trip to the doc's office to talk about this one!!
    Nancy Laird
    dandnspecialties@msn.com
    FWW Registered Voter and Voting Member
    Woodworker, turner, laser engraver; RETIRED!!


    A veteran is someone who, at one point in his life, wrote a blank check made payable to his country for an amount of 'up to and including my life.' If you love your country, thank a vet.

  6. #6
    Join Date
    Dec 2006
    Location
    Lakeport NY and/or the nearest hotel
    Posts
    5,533
    Nancy,
    that explains a Lot... though I'm getting my wind back, I've been on Lipitor for a couple of weeks now. Something to discuss with the Doc next month.
    -Ned

  7. #7
    Join Date
    Jan 2007
    Location
    Rio Rancho, NM
    Posts
    1,417
    Ned, STOP taking it in the meantime - there are other drugs that do the same thing without the fatique issue (and the possible liver-damage issue too). All of the statin drugs have to be monitored for the first six months or so for liver damage---and the fatigue is one of the first symptoms. (according to my doc, who just refilled my Zocor prescription today!!).

    BTW - not trying to diagnose over the 'net, but that is exactly what my doctor told me when I first started taking the Zocor---at the first sign of unexplained and unusual fatigue, I was to stop the statin drug and call him. Ned, you'd be wise to call your doctor asap, rather than waiting for your next visit.
    Last edited by Nancy Laird; 09-18-2008 at 02:11 AM. Reason: Add the BTW paragraph--I'm not a doctor and I've never played one!!
    Nancy Laird
    dandnspecialties@msn.com
    FWW Registered Voter and Voting Member
    Woodworker, turner, laser engraver; RETIRED!!


    A veteran is someone who, at one point in his life, wrote a blank check made payable to his country for an amount of 'up to and including my life.' If you love your country, thank a vet.

  8. #8
    Join Date
    Dec 2006
    Location
    Lakeport NY and/or the nearest hotel
    Posts
    5,533
    Quote Originally Posted by Nancy Laird View Post
    Ned, STOP taking it in the meantime - there are other drugs that do the same thing without the fatique issue (and the possible liver-damage issue too). All of the statin drugs have to be monitored for the first six months or so for liver damage---and the fatigue is one of the first symptoms. (according to my doc, who just refilled my Zocor prescription today!!).

    BTW - not trying to diagnose over the 'net, but that is exactly what my doctor told me when I first started taking the Zocor---at the first sign of unexplained and unusual fatigue, I was to stop the statin drug and call him. Ned, you'd be wise to call your doctor asap, rather than waiting for your next visit.
    It is only a week or two away, I'll give them a call tomorrow, however. Thanks!
    -Ned

  9. #9
    Join Date
    Nov 2006
    Location
    Mountain Home, Arkansas
    Posts
    11,831
    Do tell your doctor you want to see a specialist. She won't take offense because something may be found she missed.
    As for the metals you have been around, tests certainly seem indicated. I believe tests using hair from the back of the neck are what is most often done these days.
    Unfortunately, you may be in for some big expenses. OTOH, consider the possible cost if you don't get it done.

Similar Threads

  1. New to the Woodworking Family
    By Alex Woods in forum Welcome and Introductions
    Replies: 14
    Last Post: 05-13-2014, 04:13 PM
  2. Popular Woodworking & a Family Woodworking Member
    By Bill Satko in forum General Woodworking Q&A
    Replies: 10
    Last Post: 11-26-2013, 03:27 AM
  3. thanx family woodworking for all the help
    By allen levine in forum Off Topic Discussion
    Replies: 9
    Last Post: 11-16-2011, 04:58 AM
  4. Family Woodworking
    By Ron Roase in forum Off Topic Discussion
    Replies: 12
    Last Post: 07-07-2011, 05:41 PM
  5. Family Woodworking is the right name!
    By Jim Mattheiss in forum Off Topic Discussion
    Replies: 3
    Last Post: 09-23-2007, 11:01 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •